MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR

BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR
Model Number M00558640
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during an esophagus dilation procedure performed on (b)(6) 2023.During the procedure the balloon was used to dilate the lesion, and while applying pressure, the balloon burst at 18cm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf code a0402 captures the reportable event of balloon burst.Block h10: investigation result the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon was torn longitudinally.Microscopic inspection confirmed the balloon had a longitudinal tear.The catheter of the device was carefully inspected, and no damages were found.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst could not be confirmed.The balloon being torn longitudinally could have been interpreted by the customer as the reported event of balloon burst.The tear is likely to have occurred due to factors encountered during the procedure, such as excess pressure, interaction with other devices, or anatomical factors.It is possible that interaction with any surface during the procedure could create friction on the balloon, causing a longitudinal tear.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used during an esophagus dilation procedure performed on march 13, 2023.During the procedure the balloon was used to dilate the lesion, and while applying pressure, the balloon burst at 18cm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
CRE PRO
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK CORPORATION
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16691237
Report Number3005099803-2023-01680
Device Sequence Number6080248
Product Code FGE
UDI-Device Identifier08714729797524
UDI-Public08714729797524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberM00558640
Device Catalogue Number5864
Device Lot Number0028828025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight54 KG